MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM XXX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM XXX CATHETER; CENTRAL VENOUS CATHETER
Model Number IC-4593AE
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported complaint of the quattro catheter might have a crinkle was not confirmed.Evaluation of the returned quattro catheter revealed no issues with the catheter.The catheter functioned as intended.During functional testing, the returned catheter was connected to a pressurized inflation device and pressure was increased up to 100psi.No leaks were observed.No issues found during catheter deflation.No crinkle was noted.Visual inspection found no visual discrepancies or issues.All lumens flushed as intended.No leaks were noticed during flushing.No cracks were observed.No abnormalities with the catheter was seen which may have contributed to the reported complaint.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of related complaints for quattro catheter sn (b)(4).
 
Event or Problem Description
A patient was hospitalized and underwent treatment for hypothermia.The patient's temperature prior to the ivtm therapy was 36.0 degree celsius.The thermogard console was set to a target temperature of 33.0 degree celsius.No other adjunctive temperature management procedures were performed on the patient.A zoll quattro catheter was inserted into the left femoral vein by a physician.The catheter insertion was smooth.The in dwell time of the catheter was 24 hours.At an unspecified time during hypothermal therapy, the reporter indicated the patient warmed up; however, the cooling phase was not noted.The attending health care professional (hcp) noted a flow disturbance within the catheter.A crinkle in the catheter was suspected.The customer tried to aspirate the catheter using a syringe; however, was unsuccessful.Without the flow the patient could not be cooled, therefore, the catheter was replaced on (b)(6) 2017.There was no reports of an adverse event as a result of the reported issue.The patient remains stable.

Brand Name
ZOLL IVTM XXX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6327822
Report Number3010617000-2017-00122
Device Sequence Number769010
Product Code NCX
UDI-Device Identifier00849111075121
UDI-Public00849111075121
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 10/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0660-40
Device Lot Number66331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/24/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2017
Initial Report FDA Received Date02/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1